Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 129, NWS Tallahassee, FL

June 26, 2008Liberty County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 26, 2008, 2:27 PM EDT for Liberty County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2008, 2:27 PM EDT (18:27 UTC)
Expired
Jun 26, 2008, 2:58 PM EDT
In force
31 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Liberty County, FL

The radar

The Tallahassee radar (KTLH), 55 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2213 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 261827
SVRTAE
FLC077-261915-
/O.NEW.KTAE.SV.W.0129.080626T1827Z-080626T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
227 PM EDT THU JUN 26 2008

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LIBERTY COUNTY IN FLORIDA...

* UNTIL 315 PM EDT

* AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CENTRAL CITY...OR 17 MILES SOUTH OF BLOUNTSTOWN...AND MOVING
  NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VILAS BY 240 PM EDT...
  LIBERTY BY 310 PM EDT...
  CLIO AND TELOGIA BY 315 PM EDT...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3042 8488 3028 8473 3011 8489 3025 8506
TIME...MOT...LOC 1827Z 229DEG 8KT 3022 8494

$$

25-CAMP
1 follow-up statement
000 
WWUS52 KTAE 261858
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
258 PM EDT THU JUN 26 2008

FLC077-261908-
/O.CAN.KTAE.SV.W.0129.000000T0000Z-080626T1915Z/
LIBERTY FL-
258 PM EDT THU JUN 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LIBERTY COUNTY IS
CANCELLED...

THE THUNDERSTORMS HAS WEAKENED...HOWEVER HEAVY DOWNPOURS AND 
CLOUD-TO-GROUND LIGHTNING REMAIN POSSIBLE.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3042 8488 3028 8473 3011 8489 3025 8506
TIME...MOT...LOC 1858Z 229DEG 8KT 3026 8488

$$

25-CAMP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 9:20 AM EDT, 5 hours 7 minutes earlier.

Area forecast discussion, Jun 26, 9:20 AM EDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
920 AM EDT THU JUN 26 2008

.UPDATE...CURRENT WATER VAPOR IMAGERY/UPPER AIR ANALYSES REVEALED A
BROAD RIDGE OVER MUCH OF THE CONUS, WITH A WEAK TROUGH SPLITTING THE
RIDGE FROM THE MIDDLE MS VALLEY TO THE WRN GULF OF MEXICO. THE 12Z
REGIONAL SURFACE ANALYSIS DEPICTED AN EAST-WEST ORIENTED RIDGE AXIS
DRAPED ACROSS NORTH FL AND THE COAST OF THE FL PANHANDLE. THE 12Z
TAE SOUNDING CAME IN SLIGHTLY WETTER (PW 1.72) THAN YESTERDAY.
MODIFYING THE SOUNDING FOR AN AFTERNOON SURFACE PARCEL OF 91/68
YIELDS ABOUT 3100 J/KG CAPE AND LIFTED INDEX OF -7. BOTH THE SREF
AND GFS 1000-700 MB STEERING FLOW INDICATE SWLY 5-10 KTS, OR TYPE 4
REGIME WHICH IS CLIMATOLOGICALLY OUR WETTER REGIME. UNDER THIS FLOW
REGIME, CONVECTION MAY GET AN EARLIER START THAN YESTERDAY. THE
SEVERE POTENTIAL FOR TODAY IS LOW, HOWEVER A FEW STORMS COULD
BRIEFLY PULSE TO SEVERE LEVELS WITH DIME TO PENNY SIZE HAIL (500 MB
TEMPS -8 TO -10 DEG C) AND/OR DAMAGING WIND GUSTS. THESE THREATS ARE
HIGHLIGHTED IN THE MORNING HAZARDOUS WEATHER OUTLOOK. TODAYS POPS
AND TEMPS ARE ON TRACK, SO NO UPDATES ARE EXPECTED. OVER THE MARINE
AREA, SELY WINDS WILL BECOME SLY THIS AFTERNOON.

&&

.AVIATION...VFR CONDITIONS EXPECTED THIS MORNING BEFORE SHOWERS AND
THUNDERSTORMS ERUPT THIS AFTERNOON, LIKELY EARLIER THAN WEDNESDAY
GIVEN THE SWLY STEERING FLOW...ALONG THE SEA BREEZE FRONT AND
COLLISIONS WITH LEFTOVER OUTFLOW BOUNDARIES. MVFR CIGS/VSBYS IN AND
AROUND STORMS WITH LOCAL IFR VSBYS/CIGS...GUSTY WINDS AND POSSIBLY
HAIL. THIS WILL CONTINUE INTO THIS EVENING AND GRADUALLY WIND DOWN
BY MIDNIGHT. AREAS OF MVFR VSBYS/CIGS IN FOG WITH POSSIBLE IFR CONDS
DURING PRE-DAWN HOURS ON FRIDAY...ESPECIALLY AREAS WHICH RECEIVE
RAINFALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  91  71  89  71  92 /  50  40  60  40  50
PANAMA CITY  91  75  87  75  89 /  40  40  50  40  40
DOTHAN       89  71  90  72  91 /  50  40  60  40  50
ALBANY       90  71  90  71  91 /  50  40  60  40  50
VALDOSTA     91  70  89  71  90 /  50  40  60  40  50
CROSS CITY   91  71  88  72  89 /  50  40  60  40  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION...BLOCK
REST OF DISCUSSION...JAMSKI
Hazardous weather outlook, Jun 26, 3:56 AM EDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 AM EDT THU JUN 26 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-270800-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
356 AM EDT THU JUN 26 2008 /256 AM CDT THU JUN 26 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP THIS MORNING...MAINLY
OVER THE COASTAL WATERS. BRIEF WATERSPOUTS CAN OCCASIONALLY
DEVELOP WITH LITTLE OR NO WARNING DURING THE SUMMERTIME. SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER LAND THIS AFTERNOON.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS
COULD BRIEFLY APPROACH SEVERE LEVELS WITH MARGINALLY SEVERE HAIL
AND/OR WIND AND TORRENTIAL DOWNPOURS. HOWEVER...LIKE MOST SUMMER
DAYS...LIGHTNING WILL BE THE MOST WIDESPREAD THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH THE WEEKEND AND INTO NEXT WEEK...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. WHILE WIDESPREAD HAZARDOUS WEATHER IS
UNLIKELY...A FEW STORMS COULD PRODUCE LOCALIZED FLOODING...STRONG
WIND GUSTS...FREQUENT LIGHTNING...AND HAIL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

In the hours before

Local storm report, Jun 26, 1:50 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
150 PM EDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     WNW CAIRO               30.88N 84.21W
06/26/2008                   GRADY              GA   LAW ENFORCEMENT

            SEVERAL REPORTS OF TREES DOWN IN THE VICINITY OF CAIRO.

&&

JAMSKI
Local storm report, Jun 26, 1:50 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
150 PM EDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     CAIRO                   30.88N 84.21W
06/26/2008                   GRADY              GA   LAW ENFORCEMENT

            SEVERAL REPORTS OF TREES DOWN IN THE VICINITY OF CAIRO.

&&

JAMSKI
Special weather statement, Jun 26, 1:51 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
151 PM EDT THU JUN 26 2008

FLZ016-026-GAZ156-261845-
DECATUR-GADSDEN-LIBERTY-
151 PM EDT THU JUN 26 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR...GADSDEN AND
LIBERTY COUNTIES...

* UNTIL 245 PM EDT

AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF CHATTAHOOCHEE...OR 13 MILES
NORTHEAST OF BLOUNTSTOWN...MOVING EAST AT 5 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF KNOCKING DOWN SMALL TREES AND POWER LINES.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

24-BLOCK
Special weather statement, Jun 26, 1:56 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
156 PM EDT THU JUN 26 2008

GAZ158-261845-
THOMAS-
156 PM EDT THU JUN 26 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR THOMAS COUNTY...

* UNTIL 245 PM EDT

AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF THOMASVILLE...MOVING NORTHEAST
AT 6 MPH.

THIS STORM WILL BE NEAR...
  BOSTON BY 245 PM EDT.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF KNOCKING DOWN SMALL TREES AND POWER LINES.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

24-BLOCK
Special weather statement, Jun 26, 2:23 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
223 PM EDT THU JUN 26 2008

FLZ026-261915-
LIBERTY-
223 PM EDT THU JUN 26 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LIBERTY COUNTY...

* UNTIL 315 PM EDT

AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTHEAST OF BLOUNTSTOWN...MOVING
NORTHEAST AT 10 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP
Local storm report, Jun 26, 2:25 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
225 PM EDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     3 E TALLAHASSEE         30.44N 84.23W
06/25/2008                   LEON               FL   NEWSPAPER

            THREE TREES DOWN ON VICTORY GARDEN DRIVE. TIME ESTIMATED
            BY RADAR.

&&

RUBIO

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 11:26 PM EDTAreal Flood AdvisoryTAELeon64 min
Jun 26, 3:10 PM EDTSpecial Marine WarningTAE65 min
Jun 26, 3:43 PM EDTSevere Thunderstorm WarningTAEMadison18 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.